Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 40, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 16, 2000, 10:32 AM CST for Bay County, Florida. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 16, 2000, 10:32 AM CST (16:32 UTC)
- Expired
- Mar 16, 2000, 11:30 AM CST
- In force
- 58 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Bay County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 16, 11:10 AM CST | Thunderstorm Wind 70 M | Tyndall Afb, FL | An 81-mph thunderstorm wind gust measured at Tyndall AFB (KPAM). |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 16, 8:15 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.5 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 621 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 494 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KTAE 161637
SVRTLH
FLC005-045-161730-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1032 AM CST THU MAR 16 2000
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BAY COUNTY IN FLORIDA
GULF COUNTY IN FLORIDA
* UNTIL 1130 AM CST(1230 PM EST)
* AT 1032 AM CST(1132 AM EST) NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS ALONG A LINE
EXTENDING FROM 11 MILES SOUTHWEST OF PANAMA CITY TO 25 MILES SOUTH
OF PANAMA CITY..MOVING EAST NORTHEAST AT 20 MPH.
* SOME LOCATIONS NEAR THE PATH OF THE STORMS THROUGH 1130 AM CST(1230
PM EST)...
DELWOOD BEACH...ST ANDREWS SP
BEACON BEACH
PANAMA CITY...CROMANTON
PARKER...DIREGO PARK
DAVIS BEACH
CALLAWAY...HILAND PARK
MILL BAYOU...BRANNONVILLE
ST JOSEPH PENINSULA
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY PRODUCE TORNADOES WITH
LITTLE OR NO ADVANCE WARNING. REMAIN CALM...BUT BE ALERT FOR RAPIDLY
CHANGING CONDITIONS.
THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS.
LAT...LON 2997 8589 2989 8580 2974 8590 2981 8532
3028 8538 3042 8545
WOOL
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 8:33 AM CST, 1 hour 59 minutes earlier.
Area forecast discussion, Mar 16, 8:33 AM CST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
933 AM EST THU MAR 16 2000
NUMEROUS STORMS OVER PANHANDLE COASTAL WATERS CURRENTLY HEADING FOR
SHORE. HAVE UPDATED ZONES AND COASTAL WATERS FORECAST TO REFLECT
TOR 94. ZONES SEEM TO BE ON TRACK...BUT WILL MONITOR RADARS AND MAY
HAVE TO INCREASE POPS IN SOME AREAS AS SYSTEM EVOLVES.
TLH...
AL...TOR 94.
GA...TOR 94 PORTIONS OF SOUTHWEST AND SOUTH CENTRAL GA.
FL...TOR 94 FOR ALL OF PANHANDLE ZONES AND PORTIONS OF BIG BEND
ZONES.
SMW FOR GMZ750-770 UNTIL 17Z.
SCA GMZ750-755-770-775 TODAY.
MOLLEREIn the hours before
Special weather statement, Mar 16, 5:02 AM CST, 5 hours 30 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-161120- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 602 AM EST THU MAR 16 2000 ...SHOWERS AND THUNDERSTORMS TO BRING BENEFICIAL RAINFALL TO THE REGION... ...SMALL CRAFT ADVISORY IN EFFECT TODAY FOR THE COASTAL WATERS... AN UPPER LEVEL DISTURBANCE OVER THE WESTERN GULF OF MEXICO EARLY THIS MORNING WILL TRACK NORTHEAST ACROSS THE TENNESSEE VALLEY THROUGH TONIGHT. ABUNDANT GULF MOISTURE DRAWN NORTHWARD ACROSS MUCH THE TRI-STATE AREA COMBINED WITH THE DISTURBANCE ALOFT PRODUCED NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ACROSS SOUTHEAST ALABAMA...THE EASTERN FLORIDA PANHANDLE AND PANHANDLE COASTAL WATERS EARLY THIS MORNING. THIS PRECIPITATION WILL SPREAD SLOWLY EASTWARD TODAY AND TONIGHT INTO SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND THE ADJACENT COASTAL WATERS. RAINFALL AMOUNTS WILL RANGE FROM A HALF TO ONE INCH. THERE WILL BE BRIEF PERIODS OF MODERATE TO HEAVY RAINFALL IN THE VICINITY OF THE THUNDERSTORMS. OVER THE COASTAL WATERS...SOUTH WINDS WILL INCREASE TO 20 TO 25 KNOTS WITH SEAS BUILDING TO 5 TO 7 FEET. WINDS AND SEAS WILL BE HIGHER NEAR THUNDERSTORMS. THEREFORE...A SMALL CRAFT ADVISORY IS IN EFFECT TODAY FOR THE COASTAL WATERS. WINDS WILL BECOME SOUTHWEST AND DIMINISH TO CAUTIONARY LEVELS TONIGHT WITH SPEEDS IN THE 15 TO 20 KNOT RANGE. MARINERS ARE URGED TO EXERCISE EXTREME CAUTION IF VENTURING OUT ON THE OPEN WATERS. SEVERE THUNDERSTORMS ARE NOT EXPECTED AND SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. FOR ADDITIONAL INFORMATION...LISTEN TO NOAA WEATHER RADIO OR VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE ON THE WEB AT WWW.NWS.FSU.EDU. JAMSKI
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 10:32 AM CST | Severe Thunderstorm Warning | TAE | Gulf | 58 min |
| Mar 16, 11:01 AM CST | Tornado Warning | TAE | Gulf | 29 min |
| Mar 16, 11:01 AM CST | Tornado Warning | TAE | Bay | 29 min |
| Mar 16, 11:33 AM CST | Severe Thunderstorm Warning | TAE | Franklin, Gulf | 42 min |
| Mar 16, 12:17 PM CST | Severe Thunderstorm Warning | TAE | Leon, Liberty, Wakulla | 43 min |
| Mar 16, 12:17 PM CST | Severe Thunderstorm Warning | TAE | Gadsden | 43 min |
| Mar 16, 12:54 PM CST | Severe Thunderstorm Warning | TAE | Gadsden, Leon, Wakulla | 51 min |
| Mar 16, 12:54 PM CST | Severe Thunderstorm Warning | TAE | Franklin | 51 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.